Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 123, NWS Goodland, KS

June 26, 2007Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 26, 2007, 6:16 PM MDT for Cheyenne County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2007, 6:16 PM MDT (00:16 UTC)
Expired
Jun 26, 2007, 6:54 PM MDT
In force
38 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:16 PM MDT, 4 hours earlier.

Area forecast discussion, Jun 26, 2:16 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
216 PM MDT TUE JUN 26 2007

.DISCUSSION...STILL WAITING FOR CONVECTION TO DEVELOP ACROSS
PORTIONS OF THE CENTRAL HIGH PLAINS TODAY.

A COLD FRONT HAS PUSHED ACROSS A GOOD PORTION OF THE FORECAST AREA
TODAY. STRATUS THIS MORNING HAS LIMITED DAYTIME HEATING AND DEWPOINTS
ARE DROPPING BEHIND THE COLDFRONT PRODUCING LOWER CAPE VALUES
BEHIND THE FRONT. ELSEWHERE DEWPOINTS ARE WELL INTO THE 60S. STORMS
WILL HAVE A HARDER TIME DEVELOPING AND PROPAGATING THROUGH THE
AIRMASS BEHIND THE FRONT AS STORMS MOVE OFF THE ROCKIES. THE
PROBABILITY OF STORMS AND QPF HAVE BEEN LOWERED ACROSS THE NORTHERN
PORTIONS OF THE FORECAST AREA THIS AFTERNOON THROUGH OVERNIGHT AS
A RESULT. EXPECT STORMS TO DEVELOP MAINLY SOUTH OF I-70 LATE THIS
AFTERNOON. WITH UPSLOPE FLOW BEHIND THE FRONT AND DEWPOINTS
REMAINING IN THE 50S AND 60S...PRECIPITABLE WATER REMAINS
HIGH...SO ANY STORMS THAT DO DEVELOP COULD PRODUCE A SIGNIFICANT
AMOUNT OF RAINFALL.

SURFACE HIGH PRESSURE BEGINS TO MOVE INTO THE NORTHERN PLAINS ON
WEDNESDAY. THIS WILL KEEP THE TRI-STATE REGION IN AN AREA OF
UPSLOPE FLOW THROUGH WEDNESDAY. HAVE KEPT A MENTION OF
THUNDERSTORMS IN ACROSS THE FORECAST AREA AS A RESULT. EXPECT
COVERAGE TO DIMINISH BY LATE WEDNESDAY AS SURFACE HIGH PRESSURE
MOVES FURTHER INTO THE REGION AND THE UPPER RIDGE BEGINS BUILDING
FURTHER INTO THE ROCKIES AND HIGH PLAINS REGION. A BLOCKING
PATTERN DEVELOPS OVER THE U.S. WHICH WILL KEEP THE RIDGE OVER THE
CENTRAL PORTION OF THE COUNTRY THROUGH THE END OF THE WEEK AND
INTO THE WEEKEND. DRY CONDITIONS WITH TEMPERATURES WARMING TO
ABOVE AVERAGE ARE EXPECTED.

&&

.AVIATION...COLD FRONT MOVED PAST KGLD/KMCK EARLIER TODAY. UPSLOPE
WINDS DEVELOPED BEHIND FRONT. ALTHOUGH DRIER AIR WILL MOVE OVER
SOUTHWEST NEBRASKA...EXPECT DEW POINTS TO REMAIN IN THE UPPER
50S/LOWER 60S AT TERMINAL SITES. AS SURFACE TEMPERATURES DROP
TONIGHT AND UPSLOPE FLOW CONTINUES...EXPECT STRATUS TO AGAIN FORM
WITH MVFR CONDITIONS AFTER 09Z. LATE AFTERNOON/EARLY EVENING
CONVECTION LOOKS MORE LIKELY SOUTH OF THE TERMINALS WHERE MOISTURE
WILL BE HIGHER AND SURFACE BOUNDARY IS LOCATED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MENTZER/LOCKHART
Hazardous weather outlook, Jun 26, 10:11 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1011 AM MDT TUE JUN 26 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1011 AM MDT TUE JUN 26 2007 /1111 AM CDT TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UPSLOPE FLOW WILL DEVELOP OVER THE TRI-STATE BEHIND A COLD FRONT
THAT PASSED THROUGH MUCH OF THE AREA THIS MORNING. SCATTERED
THUNDERSTORMS WILL DEVELOP AFTER 2 PM MDT (3 PM CDT)...MAINLY
ALONG AND SOUTH OF INTERSTATE 70. THERE IS ENOUGH WIND SHEAR FOR
SOME STORMS TO PRODUCE HAIL. STORMS WILL MOVE TO THE SOUTH AT 5
TO 10 MPH...AND WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAIN DUE TO THE SLOW STORM MOTION. THE BEST CHANCE FOR HEAVY RAIN
AND HAIL WILL BE SOUTH OF A LINE FROM FLAGLER COLORADO TO RUSSELL
SPRINGS KANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING. STORM MOTIONS WILL AGAIN BE VERY SLOW LEADING TO A
THREAT FOR LOCALLY HEAVY RAIN FROM ANY STORM THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

MENTZER

In the hours before

Special weather statement, Jun 26, 6:08 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT TUE JUN 26 2007

COZ092-270045-
CHEYENNE COUNTY-
608 PM MDT TUE JUN 26 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...

AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF CHEYENNE WELLS...OR NEAR
CHEYENNE WELLS...AND MOVING SOUTHWEST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 40 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 138 AND 158.

KILLINGSWORTH

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.